Existence and Lyapunov Stability of Periodic Solutions for Generalized Higher-Order Neutral Differential Equations
© Jingli Ren et al. 2011
Received: 17 May 2010
Accepted: 23 June 2010
Published: 19 July 2010
Existence and Lyapunov stability of periodic solutions for a generalized higher-order neutral differential equation are established.
and by using topological degree theory and some analysis skills, existence results of periodic solutions for (1.2) have been presented.
Since the neutral operator is divided into two cases and , it is natural to study the neutral differential equation separately according to these two cases. The case has been studied in . Now we consider (1.3) for the case . So throughout this paper, we always assume that , and the paper is organized as follows. We first transform (1.3) into a system of first-order differential equations, and then by applying Mawhin's continuation theory and some new inequalities, we obtain sufficient conditions for the existence of periodic solutions for (1.3). The Lyapunov stability of periodic solutions for the equation will then be established. Finally, an example is given to illustrate our results.
First, we recall two lemmas. Let and be real Banach spaces and let be a Fredholm operator with index zero; here denotes the domain of . This means that is closed in and . Consider supplementary subspaces , of , , respectively, such that , . Let and denote the natural projections. Clearly, and so the restriction is invertible. Let denote the inverse of .
Lemma 2.1 (see ).
Lemma 2.2 (see ).
We split it into the following two cases.
This proves (1) and (2) of Lemma 2.3. Finally, (3) is easily verified.
Lemma 2.5 (see ).
From (2.30) and (2.33), it is clear that and are continuous, and is bounded, and so is compact for any open bounded . Hence, is -compact on . For the function defined as (2.24), we have the following.
This completes the proof of Lemma 2.6.
3. Main Results
For the sake of convenience, we list the following assumptions which will be used repeatedly in the sequel.
This proves the claim, and the rest of the proof of the theorem is identical to that of Theorem 3.1.
and the results of Theorems 3.1 and 3.2 still hold.
Next, we study the Lyapunov stability of the periodic solutions of (3.32).
Hence, is a Lyapunov function for nonautonomous (3.32) (see [15, page 50]), and so the -periodic solution of (3.32) is Lyapunov stable.
Finally, we present an example to illustrate our result.
This paper is partially supported by the National Natural Science Foundation of China (10971202), and the Research Grant Council of Hong Kong SAR, China (project no. HKU7016/07P).
- Lu S, Ge W: On the existence of periodic solutions for neutral functional differential equation. Nonlinear Analysis: Theory, Methods & Applications 2003, 54(7):1285-1306. 10.1016/S0362-546X(03)00187-1View ArticleMathSciNetMATHGoogle Scholar
- Lu S:Existence of periodic solutions for a -Laplacian neutral functional differential equation. Nonlinear Analysis: Theory, Methods & Applications 2009, 70(1):231-243. 10.1016/j.na.2007.11.053View ArticleMathSciNetGoogle Scholar
- Lu S, Ge W, Zheng Z: Periodic solutions to neutral differential equation with deviating arguments. Applied Mathematics and Computation 2004, 152(1):17-27. 10.1016/S0096-3003(03)00530-7View ArticleMathSciNetMATHGoogle Scholar
- Peng S:Periodic solutions for -Laplacian neutral Rayleigh equation with a deviating argument. Nonlinear Analysis: Theory, Methods & Applications 2008, 69(5-6):1675-1685. 10.1016/j.na.2007.07.007View ArticleMATHGoogle Scholar
- Ren J, Cheng Z: Periodic solutions for generalized high-order neutral differential equation in the critical case. Nonlinear Analysis: Theory, Methods & Applications 2009, 71(12):6182-6193. 10.1016/j.na.2009.06.011View ArticleMathSciNetMATHGoogle Scholar
- Shen J, Liang R: Periodic solutions for a kind of second order neutral functional differential equations. Applied Mathematics and Computation 2007, 190(2):1394-1401. 10.1016/j.amc.2007.02.137View ArticleMathSciNetMATHGoogle Scholar
- Wang Q, Dai B: Three periodic solutions of nonlinear neutral functional differential equations. Nonlinear Analysis: Real World Applications 2008, 9(3):977-984. 10.1016/j.nonrwa.2007.01.014View ArticleMathSciNetMATHGoogle Scholar
- Wang K, Lu S: On the existence of periodic solutions for a kind of high-order neutral functional differential equation. Journal of Mathematical Analysis and Applications 2007, 326(2):1161-1173. 10.1016/j.jmaa.2006.03.078View ArticleMathSciNetMATHGoogle Scholar
- Wu J, Wang Z: Two periodic solutions of second-order neutral functional differential equations. Journal of Mathematical Analysis and Applications 2007, 329(1):677-689. 10.1016/j.jmaa.2006.06.084View ArticleMathSciNetMATHGoogle Scholar
- Zhang MR: Periodic solutions of linear and quasilinear neutral functional-differential equations. Journal of Mathematical Analysis and Applications 1995, 189(2):378-392. 10.1006/jmaa.1995.1025View ArticleMathSciNetMATHGoogle Scholar
- Zhu Y, Lu S:Periodic solutions for -Laplacian neutral functional differential equation with deviating arguments. Journal of Mathematical Analysis and Applications 2007, 325(1):377-385. 10.1016/j.jmaa.2005.10.084View ArticleMathSciNetMATHGoogle Scholar
- Gaines RE, Mawhin JL: Coincidence Degree, and Nonlinear Differential Equations, Lecture Notes in Mathematics, vol. 568. Springer, Berlin, Germany; 1977:i+262.Google Scholar
- Zhang M:Nonuniform nonresonance at the first eigenvalue of the -Laplacian. Nonlinear Analysis: Theory, Methods & Applications 1997, 29(1):41-51. 10.1016/S0362-546X(96)00037-5View ArticleMathSciNetMATHGoogle Scholar
- Hale JK: Theory of Functional Differential Equations. Springer, New York, NY, USA; 1977.View ArticleMATHGoogle Scholar
- Glendinning P: Stability, Instability and Chaos: An Introduction to the Theory of Nonlinear Differential Equations, Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge, UK; 1994:xiv+388.View ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.